The Pazner-Schmeidler Social Ordering: A Defense
It is shown that the Pazner-Schmeidler social ordering appears as a very natural solution to the problem of defining social preferences over distributions of a fixed bundle of divisible goods. The paper follows an approach to preference aggregation which relies only on interpersonally non-comparable preferences, and circumvents Arrow's impossibility by taking account of the shape of indifference curves. Social preferences can then be constructed and justified with fairness principles.
|Date of creation:||Nov 2001|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://www.imw.uni-bielefeld.de/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Tungodden, B., 1999.
"Egalitarianism: Is Leximin the Only Option?,"
4/99, Norwegian School of Economics and Business Administration-.
- Thomson, William, 1988. "A study of choice correspondences in economies with a variable number of agents," Journal of Economic Theory, Elsevier, vol. 46(2), pages 237-254, December.
- Hammond, Peter J, 1976. "Equity, Arrow's Conditions, and Rawls' Difference Principle," Econometrica, Econometric Society, vol. 44(4), pages 793-804, July.
- Marc Fleurbaey & Alain Trannoy, 2003.
"The impossibility of a Paretian egalitarian,"
Social Choice and Welfare,
Springer, vol. 21(2), pages 243-263, October.
- Elisha A. Pazner & David Schmeidler, 1975.
"Egalitarian Equivalent Allocations: A New Concept of Economic Equity,"
174, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Pazner, Elisha A & Schmeidler, David, 1978. "Egalitarian Equivalent Allocations: A New Concept of Economic Equity," The Quarterly Journal of Economics, MIT Press, vol. 92(4), pages 671-87, November.
- M. Fleurbaey & F. Maniquet, 2008. "Fair social orderings," Economic Theory, Springer, vol. 34(1), pages 25-45, January.
- Sprumont, Yves & Zhou, Lin, 1999. "Pazner-Schmeidler rules in large societies," Journal of Mathematical Economics, Elsevier, vol. 31(3), pages 321-339, April.
When requesting a correction, please mention this item's handle: RePEc:bie:wpaper:328. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dr. Frederik Herzberg)
If references are entirely missing, you can add them using this form.